Drought, Ashland
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Ashland forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.510, -90.720 (the zone’s center; the record gives no point)
S. Drought Monitor.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Severe (D2) drought conditions continued across portions of northwest Wisconsin, according to the U.S. Drought Monitor. The drought covered most of Sawyer and Washburn counties, southern Ashland and Bayfield counties, and a corner of Burnett and Price counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Nov 30, 9:33 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 933 PM CST MON NOV 30 2009 .UPDATE...ZONES/GRIDS STILL IN GOOD SHAPE THIS EVENING. CLOUDS HANGING ON ACROSS THE NE HALF OF THE CWA...WITH CLOUDS THINNING ACROSS THE SW HALF. CLOUDS WILL GRADUALLY INCREASE FROM THE WEST IN AREAS THAT CLEARED OUT...WITH THICKENING CLOUDS LATER IN THE NIGHT AND ON TUESDAY. COULD BE SOME LIGHT SNOW ADVANCING INTO THE CWA LATER IN THE NIGHT...AND WOULD LIKE TO LOOK AT ALL THE EVENING GUIDANCE BEFORE MAKING ANY WHOLESALE CHANGES. && .AVIATION...00Z TAF ISSUANCE THE NORTHEASTERN PORTION OF THE NORTHLAND WILL EXPERIENCE MAINLY MVFR CONDITIONS FOR MUCH OF THE TAF PERIOD...WHILE THE SOUTHWEST HALF WILL EXPERIENCE VFR CONDITIONS FOR MUCH OF THE NIGHT. THE SOUTHWESTERN AREAS WILL SEE CLOUD HEIGHTS GRADUALLY LOWER ON TUESDAY...REACHING INTO THE MVFR RANGE AT TIMES. THE NORTHERN AREAS WILL SEE GRADUALLY LOWERING CIGS AND VSBYS DUE TO SNOW ADVANCING INTO THAT AREA...ESPECIALLY DURING THE AFTERNOON. SOME PATCHY FOG WILL BE POSSIBLE OVERNIGHT WITH A PERIOD OF CLEAR TO PARTLY CLOUDY SKIES IN ADVANCE OF THE WAA CLOUDS LATER TONIGHT. && .PREV DISCUSSION... /ISSUED 334 PM CST MON NOV 30 2009/ DISCUSSION...SFC LOW CENTER AT 20Z WAS LOCATED IN SW ONTARIO JUST N OF CYQT WITH A WEAK SFC TROF TRAILING THROUGH NE MN. MODELS HAVE PERFORMED POORLY WITH THE HANDLING OF THIS FEATURE AND THE AMOUNT OF PCPN/CLEARING. BULK OF THE -SN IN NW WI/TIP OF THE ARROWHEAD WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. CANADIAN GEM HI-RES REGIONAL HAD THE BEST HANDLE INITIALLY...BUT APPEARS TOO FAR N WITH THE NEXT SFC LOW AT AFFECT THE AREA. THIS NEXT SYSTEM WILL WILL SEND A SFC LOW CENTER RIGHT THROUGH THE HEART OF THE FA TUESDAY. MODELS OFFERING VARIOUS SOLUTIONS ON THE IMPACT OF THIS SYSTEM AND JUST THE SLIGHTEST DEVIATION WITH THE SFC LOW TRACK WILL AFFECT THE SNOW TOTALS. HAVE FOLLOWED A BLEND WHILE LEANING TOWARD THE HPC QPF AND ITS SNOW TO LIQUID RATIO. AS A RESULT...GREATEST SWATH OF SNOW WILL BE JUST N OF THE SFC LOW CENTER WITH THE LARGEST IMPACT SEEN ALONG THE INTERNATIONAL BORDER. EXPECT 2 TO 4 INCHES ON TUESDAY WITH LOWER AMOUNTS FURTHER S. THE LIGHT SNOW WILL CONTINUE TUESDAY NIGHT...BUT DIMINISH. SOME ACCUMULATION IS EXPECTED PRIMARILY NEAR THE PERIPHERY OF LAKE SUPERIOR AS SFC WIND CHANGES FROM SE COMPONENT TO NNW AND CAA BECOMES ESTABLISHED. SNOW CHANCES LINGER OVER THE FA AS A LARGE CUT OFF UPPER LOW MEANDERS AROUND THE UPPER MIDWEST. GREATEST POTENTIAL FOR ACCUMULATION IS ALONG THE SOUTH SHORE OF LAKE SUPERIOR WHERE THE FLOW WILL BE NORTHERLY...GOOD CAA/FETCH COME INTO PLAY. EXTENDED...THURSDAY NIGHT THROUGH MONDAY... A LARGE AMPLITUDE MID LVL TROF WILL BEGIN TO EXIT OFF TO THE EAST. CYCLONIC FLOW WILL WILL ALLOW FOR INDIVIDUAL SHORTWAVES TO CONTINUE TO ROTATE SOUTH THROUGH THE NORTHLAND ON FRIDAY AND SATURDAY. MOISTURE BEGIN TO FADE AS HIGH PRESSURE TRIES TO SHOVE IN FROM THE WEST WITH LIMITED SUCCESS. THE GFS/GEM TAPER THINGS OFF TO FLURRIES SATURDAY WHILE THE ECMWF KEEPS ENOUGH MOISTURE AROUND FOR LIGHT SNOW SHOWERS SATURDAY. SUNDAY WILL BE GENERALLY DRY WITH WEAK HIGH PRESSURE IN CONTROL BEFORE THE UNSETTLED PATTERN CONTINUES INTO MONDAY. TEMPERATURES WILL BE MUCH COOLER WITH NORTHWEST WINDS MUCH OF THE PERIOD. WITH PROGRESSION OF COLDER AIR SOUTH FROM PLAINS OF CANADA EXPECT SNSH CONTINUE ALONG THE SOUTH SHORE OF LAKE SUPERIOR...PARTICULARLY THE WI SNOWBELT. BUFKIT LAKE EFFECT PARAMETERS CONTINUE TO INDICATE A MAXIMUM INSTABILITY PERIOD WITH LAKE INDUCED CAPE ABOVE 500J/KG LINGERING INTO SATURDAY...WITH PLENTY OF DEEP LAYER SATURATION...GOOD WIND TRAJECTORY...AND HIGH INVERSION HEIGHTS. FLOW BECOMES MORE W TO NW ON SATURDAY AFTERNOON...AND SO WE TAPER POPS FROM LIKELY ON FRIDAY TO HIGH AND THEN LOWER CHANCE SATURDAY. AVIATION...18Z TAFS. MVFR CIGS WITH OCCASIONAL IFR VSBYS WILL AFFECT KINL AND KHIB FOR A FEW HOURS IN -SN...WITH MVFR AT KDLH AND KHYR. EXPECT -SN TO PASS THROUGH KDLH BETWEEN 18-21Z...20-23Z AT KHYR. EXPECT MVFR TO LINGER A BIT BEFORE A DRY SLOT AND SURFACE HIGH BUILD IN OVERNIGHT. POTENT UPPER LEVEL DISTURBANCE WILL IMPACT KINL AND KHIB DURING THE 12Z-18Z TIME FRAME...WITH MVFR EXPECTED...IFR IN MODERATE SN IS EXPECTED AT KINL NEAR THE END OF THE PERIOD WHEN THE BEST UPPER FORCING AND FGEN IS COINCIDENT. && .POINT TEMPS/POPS... DLH 27 35 23 29 / 10 30 40 10 INL 21 30 18 25 / 10 80 70 10 BRD 25 38 24 30 / 10 10 30 10 HYR 25 42 26 31 / 10 10 30 10 ASX 26 41 28 30 / 10 30 30 40 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && DAP/BERDES/BERDES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 343 AM CST MON NOV 30 2009 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 343 AM CST MON NOV 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL INCHES OF SNOW ARE POSSIBLE TUESDAY AND TUESDAY NIGHT...MAINLY ALONG AND NORTH OF THE IRON RANGE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-011030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 343 AM CST MON NOV 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WESTERLY WINDS MAY REQUIRE A SMALL CRAFT ADVISORY TUESDAY NIGHT. SEE THE LATEST MARINE FORECAST FOR DETAILS. 04 MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 208718, 208719, 208720, 208721, 208722, 208724.